Louisiana, 2018

Tornadoes and Flash Flooding in Louisiana, March 28 to 29, 2018

March 28 to 29, 2018 · NWS SHV · 19 events in 7 counties and zones

A cold front shifted south and became stationary across portions of Deep East Texas and the southern and eastern sections of Northcentral Louisiana during the afternoon hours of March 28th. A warm and unstable air mass was present near and south of the front, as a large upper level trough shifted east across Texas during the evening and overnight hours, taking on a negative tilt as it entered…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$216,000
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A cold front shifted south and became stationary across portions of Deep East Texas and the southern and eastern sections of Northcentral Louisiana during the afternoon hours of March 28th. A warm and unstable air mass was present near and south of the front, as a large upper level trough shifted east across Texas during the evening and overnight hours, taking on a negative tilt as it entered the region late. Showers and thunderstorms developed throughout the day on March 28th across much of East Texas and North Louisiana ahead of this trough, with surface low pressure developing along the front over Northcentral Louisiana. The combined instability and increased wind shear near and south of the front resulted in severe thunderstorm development, producing numerous reports of damaging winds and and a couple of isolated tornadoes during the afternoon. Additional thunderstorms intensified during the evening and overnight hours along and south of the front ahead of the approaching upper trough, with periods of heavy rainfall training over the same areas, resulting in flash flooding over portions of Northcentral Louisiana. These storms diminished during the early morning hours of March 29th with the passage of the trough.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 28, 12:08 PM CST, 1 hour 58 minutes earlier.

Area forecast discussion, Mar 28, 12:08 PM CST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
108 PM CDT Wed Mar 28 2018

.AVIATION...
For the 28/18Z TAF period, an active terminal forecast period is
expected to continue through Thursday morning as widespread shwrs
and scattered tstms are affecting all sites with a stalled bndry
draped across the region. MVFR/IFR cigs and vsbys will dominate
with occasional LIFR conditions during periods of heavy rainfall.
Winds will vary widely due to the front wavering back northward
this afternoon so have trended winds more variable this evening
into the overnight period. Convection will gradually begin to
taper off from NW to SE very late in this period with low cigs
lingering all the way through the conclusion of this TAF cycle at
29/18Z. Improving conditions will come afterward later on Thursday
afternoon.

/19/

&&

.PREV DISCUSSION... /issued 1219 PM CDT Wed Mar 28 2018/

DISCUSSION...
Zone update just sent to account for TOR Watch #22 just issued for
portions of Deep E TX and much of Ncntrl LA through 02Z. No other
changes needed attm.

15

PREV DISCUSSION... /issued 1123 AM CDT Wed Mar 28 2018/

DISCUSSION...
The morning sfc analysis indicates that the weak cold front has
been reinforced SE to near a LFK, to N of a Many, to N of IER, to
near MLU line as of 16Z. Starting to see deeper convection develop
along the front over the Ern sections of Ncntrl LA where limited
diurnal heating has resulted in MUCapes climbing to near 500 J/Kg,
but our primary focus is to our SW where convection continues to
gradually intensify over Scntrl and SE TX in a better zone of
Sfc based instability along the front. The storms there have begun
to bow out near UTS, with the Hi res progs suggesting that weak
sfc cyclogenesis will develop along the front this afternoon,
enhancing sfc convergence at a time where the SSWrly LLJ increases
to 40-50kts. Thus, believe the best svr threat this
afternoon/evening will be over Lower E TX and the Srn/Ern sections
of Ncntrl LA but low confidence precludes mention in the forecast
attm.

However, our primary concern remains the threat for locally
heavy rainfall, as the enhanced low level convergence and the
increased diffluence aloft along and ahead of the bndry where PW's
range from 1.5-1.8 inches should result in widespread 3-6+ inch
QPF amounts, with some of the high res progs suggesting an axis of
7-8" totals over Deep E TX and the Srn/Ern sections of Ncntrl LA.
QPF amounts farther N across extreme NE TX/SE OK/portions of SW AR
will be considerably lower, given that the best forcing will remain
farther S. Thus, have cancelled the Flash Flood Watch for those areas.
Did also adjust pops higher based on the hi res guidance which quickly
expands the convection along the front E into much of Ncntrl LA this
afternoon. Also lowered max temps N of the front as the periods of
-RA and limited heating should not allow for temps to warm only
but several more degrees from the 16Z obs. The remainder of the
forecast looks on track.

Zone update already out...grids will be available shortly.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  67  60  75  51 / 100  90  30  10
MLU  75  63  75  51 / 100 100  60  10
DEQ  66  55  70  44 /  90  50  30  10
TXK  64  56  71  48 / 100  60  30  10
ELD  67  59  72  46 / 100  90  30  10
TYR  68  56  73  50 / 100  50  10  10
GGG  67  58  74  50 / 100  70  20  10
LFK  70  61  78  53 / 100  90  30  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Thursday morning for ARZ060-061-
     071>073.

LA...Flash Flood Watch through Thursday morning for LAZ001>006-
     010>014-017>022.

OK...None.
TX...Flash Flood Watch through Thursday morning for TXZ126-136>138-
     149>153-165>167.

&&

19/15
Hazardous weather outlook, Mar 28, 11:09 AM CST, 2 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1209 PM CDT Wed Mar 28 2018

ARZ060-061-071>073-LAZ001>006-010>014-017>022-TXZ126-136>138-
149>153-165>167-291100-
Hempstead-Nevada-Lafayette-Columbia-Union-Caddo-Bossier-Webster-
Claiborne-Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-
Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-Marion-Smith-
Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-
San Augustine-
1209 PM CDT Wed Mar 28 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Showers and thunderstorms will continue to develop and spread east
northeast across much of Lower East Texas, North Louisiana, and
Southcentral Arkansas this afternoon and tonight, along and north
of a weak cold front that will linger over Deep East Texas and
Northcentral Louisiana. Some of these storms may be severe this
afternoon and evening, with damaging winds, small hail, and
isolated tornadoes possible. The primary threat however will be
the threat for locally heavy rainfall and flash flooding, as
widespread rainfall amounts of three to six inches are likely
through tonight, with isolated higher amounts in excess of seven
inches possible. The flash flood threat will diminish late tonight
as the showers and thunderstorms diminish from west to east.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Isolated to scattered showers and a few thunderstorms will be
possible Sunday through Tuesday across East Texas, North
Louisiana, and Southcentral Arkansas, but no hazardous weather is
expected.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency managers, skywarn networks, and amateur
radio operators, may be needed this afternoon and tonight for
reports of severe weather and flash flooding.

ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124-125-291100-
Sevier-Howard-Little River-Miller-McCurtain-Red River-Bowie-
Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-
1209 PM CDT Wed Mar 28 2018

This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Periods of showers, and possibly a few isolated thunderstorms,
will continue this afternoon across extreme Northeast Texas,
Southeast Oklahoma, and Southwest Arkansas before diminishing from
west to east late in the day. However, the threat for hazardous
weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Isolated to scattered showers and a few thunderstorms will be
possible Saturday night through Tuesday across Southeast Oklahoma,
Southwest Arkansas, and extreme Northeast Texas, but no hazardous
weather is expected.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency managers, skywarn networks, and amateur
radio operators, should not be needed this afternoon and tonight.

15

In the hours before

Local storm report, Mar 28, 11:37 AM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1237 PM CDT WED MAR 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1223 PM     NON-TSTM WND DMG 1 ESE MOUNT ENTERPRISE  31.90N 94.67W
03/28/2018                   RUSK               TX   EMERGENCY MNGR

            TREES REPORTED DOWN ON CR 3196, WINDS EST AT
            35 MPH, GROUND SATURATED.

&&

25
Special weather statement, Mar 28, 12:13 PM CST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Shreveport LA
113 PM CDT WED MAR 28 2018

LAZ010-011-017-018-TXZ153-281900-
De Soto LA-Natchitoches LA-Red River LA-Sabine LA-Shelby TX-
113 PM CDT WED MAR 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DE SOTO...CENTRAL RED
RIVER...WEST CENTRAL NATCHITOCHES...NORTHWESTERN SABINE PARISHES IN
NORTHWESTERN LOUISIANA AND NORTHEASTERN SHELBY COUNTIES UNTIL 200 PM
CDT...

At 112 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Converse, or 19 miles southwest of Mansfield, moving
northeast at 50 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Mansfield, Coushatta, Converse, Allen, Oak Grove, Pleasant Hill,
Huxley, South Mansfield, Noble, Edgefield, Powhatan, Stanley, Carmel,
Lake End, Evelyn, Grand Bayou, Hanna, Loggy Bayou, Pelican and
Crichton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A tornado watch remains in effect until 900 PM CDT for northwestern
Louisiana...and eastern Texas.

LAT...LON 3163 9388 3190 9406 3220 9342 3186 9319
TIME...MOT...LOC 1812Z 240DEG 45KT 3178 9384

19
Special weather statement, Mar 28, 12:29 PM CST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Shreveport LA
129 PM CDT WED MAR 28 2018

LAZ017-TXZ153-166-167-281915-
Sabine LA-Sabine TX-San Augustine TX-Shelby TX-
129 PM CDT WED MAR 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SABINE PARISH...
SOUTHEASTERN SHELBY...NORTHEASTERN SAN AUGUSTINE AND CENTRAL SABINE
COUNTIES UNTIL 215 PM CDT...

At 128 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rosevine, or 23 miles southeast of Center, moving northeast at 40
mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Milam, Many, San Augustine, Zwolle, Hemphill, Rosevine, Macune,
Florien, Noble, Fisher, Denning, Sexton, Belmont, Bronson, Negreet,
Toledo Bend Reservoir North and Chinaquapin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If on or near Toledo Bend, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

A tornado watch remains in effect until 900 PM CDT for northwestern
Louisiana...and eastern Texas.

LAT...LON 3123 9419 3150 9426 3179 9344 3144 9344
TIME...MOT...LOC 1828Z 243DEG 36KT 3151 9395

19
Special weather statement, Mar 28, 12:56 PM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Shreveport LA
156 PM CDT WED MAR 28 2018

LAZ010>012-017-018-281945-
De Soto LA-Bienville LA-Natchitoches LA-Red River LA-Sabine LA-
156 PM CDT WED MAR 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE SOTO...RED
RIVER...NORTHWESTERN NATCHITOCHES...BIENVILLE AND NORTH CENTRAL
SABINE PARISHES UNTIL 245 PM CDT...

At 156 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ringgold, or 24 miles south of Minden, moving northeast at 60 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Arcadia, Coushatta, Ringgold, Pleasant Hill, Martin, Goldonna, Hall
Summit, Saline, Lucky, Ashland, Castor, Edgefield, Bienville,
Jamestown, Bryceland, Mount Lebanon, Carmel, Lake End, Grand Bayou
and Hanna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A tornado watch remains in effect until 900 PM CDT for north central
and northwestern Louisiana.

LAT...LON 3173 9363 3217 9363 3224 9351 3224 9342
      3228 9341 3229 9342 3259 9292 3259 9288
      3215 9288 3215 9294 3203 9289
TIME...MOT...LOC 1853Z 224DEG 51KT 3227 9332

19
Special weather statement, Mar 28, 1:14 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Shreveport LA
214 PM CDT WED MAR 28 2018

LAZ017-018-282000-
Natchitoches LA-Sabine LA-
214 PM CDT WED MAR 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NATCHITOCHES AND
NORTHEASTERN SABINE PARISHES UNTIL 300 PM CDT...

At 213 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Many, or 23 miles west of Natchitoches, moving
northeast at 45 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Natchitoches, Many, Zwolle, Campti, Allen, Provencal, Natchez,
Clarence, Robeline, Powhatan, Grand Ecore, Belmont, Clear Lake,
Bermuda, Marthaville, Hagewood and St. Maurice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A tornado watch remains in effect until 900 PM CDT for north central
and northwestern Louisiana.

LAT...LON 3175 9366 3198 9297 3167 9297 3150 9366
TIME...MOT...LOC 1913Z 247DEG 38KT 3171 9349

19
Special weather statement, Mar 28, 1:42 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
242 PM CDT WED MAR 28 2018

LAZ011>013-018-019-282030-
Winn LA-Bienville LA-Natchitoches LA-Red River LA-Jackson LA-
242 PM CDT WED MAR 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JACKSON...EASTERN RED
RIVER...NORTHWESTERN NATCHITOCHES...SOUTHEASTERN BIENVILLE AND
NORTHWESTERN WINN PARISHES UNTIL 330 PM CDT...

At 240 PM CDT, Doppler radar was tracking a line of strong
thunderstorms 8 miles northwest of Campti, or 17 miles north of
Natchitoches, moving northeast at 60 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Jonesboro, Coushatta, Martin, Hodge, Goldonna, North Hodge, Dodson,
Hall Summit, East Hodge, Saline, Lucky, Ashland, Castor, Edgefield,
Bienville, Quitman, Lake End, Womack, Friendship and Liberty Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

A tornado watch remains in effect until 900 PM CDT for north central
and northwestern Louisiana.

LAT...LON 3185 9336 3193 9335 3204 9335 3218 9338
      3245 9262 3210 9257
TIME...MOT...LOC 1940Z 232DEG 52KT 3201 9317

19

The radar

The Ft Polk radar (KPOE), 72 km away, was scanning. The volume nearest the first event began at 20:06 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind, 5 flash flood, 3 tornado, 1 hail. Local standard time, as filed.

Tornado, Natchitoches

When
March 28, 2:06 PM CST to 2:09 PM CST
Where
Natchitoches County, 0.41 mi N of Irma to 4.4 mi ENE of Irma
Rating
EF1
Path length
4.26 mi
Path width
1,200 yd
Continued into
Winn, La (SHV)
Property damage
$500
Reported by
NWS Storm Survey
Coordinates
31.806, -93.019

An EF-1 tornado with estimated maximum winds near 100 mph touched down along Highway 71 south of Clarence, where large branches were blown down and the tops of several trees were twisted off. The tornado continued east northeast where it paralleled Highway 84 and uprooted numerous trees, before crossing over into Winn Parish.

Tornado, Winn

When
March 28, 2:09 PM CST to 2:22 PM CST
Where
Winn County, 4.93 mi NNE of St Maurice to 2.63 mi ESE of Coldwater
Rating
EF1
Path length
11.72 mi
Path width
1,200 yd
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
31.819, -92.948

This is a continuation of the EF-1 tornado from Natchitoches Parish. This tornado intensified shortly after crossing into Winn Parish along Highway 84, where it caused considerable tree damage in the Kisatchie National Forest before the tornado started to take a more northeasterly turn near the southern sections of Saline Lake. The tornado began to parallel Lakeshore Drive northeastward where it uprooted and split several hardwood trees along Lakeshore Drive and Mulligan Inn Loop. Several homes along the east bank of Saline Lake received structural damage from trees falling onto the homes. In this area, the tornado was at its strongest near 105 mph and reached its greatest width. The tornado continued northeastward causing sporadic tree damage along Saline Lake Road before it lifted near the vicinity of Coldwater Road just southwest of the community of Calvin.

Thunderstorm Wind, Winn

When
March 28, 2:25 PM CST
Where
Winn County, 5.06 mi NNW of Calvin
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.040, -92.805

A tree was blown down along Highway 501.

Thunderstorm Wind, Jackson

When
March 28, 2:55 PM CST
Where
Jackson County, 0.41 mi SSW of Eros
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.394, -92.422

Power lines were downed near Eros.

Hail, Winn

When
March 28, 2:58 PM CST
Where
Winn County, 1.27 mi N of Winnfield Joyce Arpt
Measured
1 in hail
Reported by
Public
Coordinates
31.968, -92.653

Quarter size hail fell about 4 miles north of Winnfield.

Thunderstorm Wind, Ouachita

When
March 28, 3:20 PM CST
Where
Ouachita County, 2.3 mi NW of Wilds
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
32.454, -92.207

Trees were blown down just southwest of the Brownsville-Bawcomville community, with a tree falling on a shed.

Thunderstorm Wind, Caldwell

When
March 28, 3:24 PM CST
Where
Caldwell County, 1.12 mi WNW of Cotton Plant
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.108, -92.287

A tree was blown down on Highway 126 near Busby Road.

Thunderstorm Wind, Ouachita

When
March 28, 3:25 PM CST
Where
Ouachita County, 0.6 mi SE of Luna
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.325, -92.222

Trees were blown down in the Luna community.

Thunderstorm Wind, Ouachita

When
March 28, 3:33 PM CST
Where
Ouachita County, 0.94 mi SW of Brownsville
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.469, -92.159

Trees were blown down in the Bawcomville community.

Thunderstorm Wind, Caldwell

When
March 28, 3:36 PM CST
Where
Caldwell County, 1.6 mi NE of Corey
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.234, -92.098

A power pole was blown down at 262 Sampson Road.

Thunderstorm Wind, Caldwell

When
March 28, 3:39 PM CST
Where
Caldwell County, 0.72 mi NE of Columbia Hgts
Measured
65 kt (75 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.087, -92.091

Severe thunderstorm winds resulted in roof damage to the Delta Printing Office in Columbia.

Tornado, Caldwell

When
March 28, 3:47 PM CST to 3:49 PM CST
Where
Caldwell County, 0.91 mi W of Hebert to 0.22 mi NE of Hebert
Rating
EF1
Path length
1.08 mi
Path width
350 yd
Continued into
Richland, La (JAN)
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
32.178, -91.995

An EF-1 tornado with estimated maximum winds near 95 mph touched down along Highway 133 just south of the Hebert community where it uprooted a tree. It continued east northeast paralleling Highway 561, where it uprooted or twisted several trees and uplifted shingles and the roofing off of two mobile homes. The tornado then destroyed an out-building and a barn shortly before crossing into Richland Parish.

Thunderstorm Wind, Ouachita

When
March 28, 3:48 PM CST
Where
Ouachita County, 0.81 mi ESE of Frizzell
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.567, -91.987

Trees were blown down in Swartz.

Thunderstorm Wind, La Salle

When
March 28, 4:03 PM CST
Where
La Salle County, 0.57 mi NE of Summerville
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.755, -92.162

Trees were blown down near the Summerville community.

Flash Flood, Ouachita

When
March 28, 10:23 PM CST to March 29, 4:00 AM CST
Where
Ouachita County, 0.94 mi W of Hancock to 0.95 mi W of Hancock
Cause
Heavy Rain
Reported by
Public
Coordinates
32.598, -91.966

High water was reported on Highway 139 near the Swartz community.

Flash Flood, Ouachita

When
March 28, 10:25 PM CST to March 29, 4:00 AM CST
Where
Ouachita County, 2.26 mi E of Sicard to 2.1 mi N of Millhaven
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.532, -91.991

High water was reported on Love and Lisa Drives south of the Swartz community.

Flash Flood, Sabine

When
March 28, 10:27 PM CST to March 29, 4:15 AM CST
Where
Sabine County, 0.46 mi ENE of Pleasant Hill to 0.48 mi ENE of Pleasant Hill
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.822, -93.512

High water was reported on Highway 174 in the Pleasant Hill community.

Flash Flood, Natchitoches

When
March 28, 10:50 PM CST to March 29, 4:15 AM CST
Where
Natchitoches County, 2.85 mi E of Reidheimer to 2.87 mi E of Reidheimer
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.118, -92.931

Highway 126 southeast of the Saline community was closed due to flooding.

Flash Flood, La Salle

When
March 29, 3:00 AM CST to 4:15 AM CST
Where
La Salle County, 1.21 mi N of Zenoria to 3.77 mi NW of Olla
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.767, -92.331

High water covered numerous secondary roadways across La Salle Parish.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2018Every state in 2018This day in weather historyThe tornado archive for Louisiana, 2018Warnings in Louisiana, March 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 741400, 741401, 741402, 741403, 741404, 741405, 741406, 741407, 741408, 741409, 741410, 741418, 741411, 741412, 741413, 741414, 741415, 741416, 741417.